MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PULLING DEVICE Ø4 L240 F/LISS; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH PULLING DEVICE Ø4 L240 F/LISS; GUIDE
Catalog Number 324.033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during cleaning and decontamination the device was found broken.No patient involvement.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was performed for part number: 324.033, synthes lot number: l102361: release to warehouse date: 23.August 2016, manufacturing site: bettlach: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was performed.The investigation of the complained pulling device has shown that approximately 30mm from the tip section broke off.Further investigation has shown that the cutting edges of the drill are worn out.Because of the damage the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing document shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The hardness of material was within the specification.The broken surface is homogenous what indicates material conformity as well.Unfortunately, we are not able to determine the exact cause of the breakage.We can only assume that a mechanical overload by applying to much force during a pulling maneuver did lead to this breakage, this would also explain the clearly visible heavy stress marks at the bottom of the nut.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances.It has been determined that no corrective and/or preventative action is proposed.H10 corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PULLING DEVICE Ø4 L240 F/LISS
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7277867
Report Number8030965-2018-51194
Device Sequence Number19408308
Product Code FZX
UDI-Device Identifier07611819221345
UDI-Public(01)07611819221345(10)L102361
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.033
Device Lot NumberL102361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1